Lethal Supplement Alert: Overdose and Death Cases Surge Linked to ‘Gas Station Heroin’
Taneptine poses serious risks, which the FDA and pharmacists are warning about. Many overdoses nationwide have been connected to what is being referred to as “gas station heroin.”
Taneptine poses serious risks, which the FDA and pharmacists are warning about. Adopted as the moniker “gas station heroin,” it has been connected to overdoses across.
A professor at the UNC Eshelman School of Pharmacy and certified pharmacist, Dr. Timothy Ives clarified that tianeptine “was a tricyclic antidepressant when it was first started, but it also has opioid-like effects.”
The United States does not have prescription access to it, but some businesses are selling it at vape shops and gas stations under pretenses.
Occasionally, it’s offered for sale as a pill or powder. In smaller bottles, it may be available in a liquid state.
The product was discovered locally on shop shelves by WRAL News after they began searching. Labeled as dietary supplements or mood enhancers, were two of the goods.
Because there are no regulations, Ives worries that anyone, regardless of age, might stroll into a petrol station and buy it.
“It’s completely unregulated, as far as I know,” he declared. In 7-Elevens and gas stations, their purpose is to make sales. These items can simply be purchased online; a physical visit is not necessary. This is available wherever products are sold.
Overdoses nationwide have increased in connection with the chemical, according to the FDA. Because of tianeptine’s harmful consequences, nine states—including Georgia and Tennessee—have outlawed it.
A history of opioid use disorder puts a person at higher risk, according to the FDA, which also warns that the drug can be highly addictive.
Ives advises anyone seeking a taneptine-containing product to speak with their primary care physician before purchasing anything that claims to improve mood or increase focus.
This isn’t going to assist if, as a student, you’re thinking, for instance, “I want to get ready for midterms or final exams.” “Go consult with your primary care physician about the true cause of your problem instead of trying to solve it on your own with over-the-counter medication or something completely unregulated.”
The FDA requests that anyone experiencing negative effects notify both the agency and other healthcare providers.